Alert archive / Mississippi / River Flood Warnings in 2017
River Flood Warning 33, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Apr 30, 2017, 9:46 AM CDT for Hancock County, Pearl River County, Mississippi; Saint Tammany Parish, Washington Parish, Louisiana. It took effect at May 4, 2017, 4:59 AM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2017, 9:46 AM CDT (14:46 UTC)
- In effect from
- May 4, 2017, 4:59 AM CDT
- Expired
- May 1, 2017, 9:46 AM CDT
- In force
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Saint Tammany Parish, LA, Washington Parish, LA, Hancock County, MS, Pearl River County, MS
The river
Written for the forecast point Pearl River near Bogalusa (BXAL1). The gauge peaked at 14.80 ft at May 2, 2017, 2:00 AM CDT.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 21 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02489500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
982 WGUS44 KLIX 301446 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service New Orleans/Baton Rouge, LA 946 AM CDT Sun Apr 30 2017 ...The National Weather Service in New Orleans Baton Rouge has issued a flood warning for the following rivers in Mississippi... Louisiana... Pearl River Near Bogalusa affecting Pearl River...St. Tammany... Washington and Hancock Counties/Parishes PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 12 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && MSC045-109-LAC103-117-012046- /O.NEW.KLIX.FL.W.0033.170504T0959Z-000000T0000Z/ /BXAL1.1.ER.170504T0959Z.170505T1800Z.000000T0000Z.NO/ 946 AM CDT Sun Apr 30 2017 The National Weather Service in New Orleans/Baton Rouge has issued a * Flood Warning for The Pearl River Near Bogalusa. * from late Wednesday night until further notice. * At 9:00 AM Sunday the stage was 11.5 feet. * Minor flooding is forecast. * Flood stage is 18.0 feet. * Forecast...Rise above flood stage by Thursday morning and continue to rise to near 19.0 feet by Friday early afternoon. * Impact...At 18.5 feet...Woodlands and crop acreage along the river will be flooded. The Bogue Chitto Wildlife Management area will be inundated with water in recreational camps and over access roads. * Impact...At 17.0 feet...Woodlands and crop acreage along the river will be flooded. * Impact...At 16.0 feet...Woodlands along the river and wildlife management property will be flooded && LAT...LON 3100 8969 3100 8979 3067 8990 3067 8976 && LAT...LON 3100 8969 3100 8979 3067 8990 3067 8976 $$
1 follow-up statement
782 WGUS84 KLIX 010255 FLSLIX Flood Statement National Weather Service New Orleans/Baton Rouge, LA 955 PM CDT Sun Apr 30 2017 ...The flood warning is cancelled for the following rivers in Mississippi...Louisiana... Pearl River Near Bogalusa affecting Pearl River...St. Tammany... Washington and Hancock Counties/Parishes && MSC045-109-LAC103-117-010325- /O.CAN.KLIX.FL.W.0033.000000T0000Z-170501T0255Z/ /BXAL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 955 PM CDT Sun Apr 30 2017 The Flood Warning is cancelled for The Pearl River Near Bogalusa. * At 9:00 PM Sunday the stage was 12.8 feet. * Flood stage is 18.0 feet. * Forecast...The river will crest below flood stage at 16.9 feet Thursday evening. * Impact...At 16.0 feet...Woodlands along the river and wildlife management property will be flooded && LAT...LON 3100 8969 3100 8979 3067 8990 3067 8976 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Apr 30, 4:06 AM CDT, 5 hours 40 minutes earlier.
Area forecast discussion, Apr 30, 4:06 AM CDT, 5 hours 40 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
406 AM CDT Sun Apr 30 2017
.SHORT TERM...
Strongly efficient rain producing thunderstorms west of the area
this morning. Large hail also being produced in some of this
activity within cooler lapse rates west of the area. Thinking
remains the same with respect to impacts and severity today. Wind
speeds will be one of the most noteable things today.
The cold front is just now starting to move into the prefrontal
area of sh/ts to the west. The activity ahead of the front will
wait on the front to begin transiting our area this morning. This
still puts the line of sh/ts moving into the northwest portion of
the area just before daylight. Just like the disturbance that is
causing the explosion of activity this morning, there looks to be
another similar disturbance that will do the same later this
evening as the front begins to clear southeast LA.
Severe weather variables remain high today. The 4c inversion
yesterday weakened quite a bit at the 12z sounding Saturday which
would have been an issue. But there were two dynamically enhanced
inversions at 1500ft and another at 4kft. These two along with the
subsident dry air causing them to form, were the main variables
keeping sh/ts from developing. By yesterday evening the sounding
showed only one weak inversion of about 1c hanging on at 4kft.
But above that, it was not cooling at an average lapse
rate(regressive norm) for the atmosphere. This would have been a
weak inhibitor as well but it wouldn't have kept anything down if
capable of getting started but cumulative with the low level
inversion, it did help. Today we will see somewhat of a different
story as the lift along the front causes the inversion to lift
more and become more unstable.
Any thunderstorm activity that can produce 20-30mph winds by
momentum transfer to the sfc coupled with the already gradient
wind speeds of 25mph could easily produce 50+mph wind speeds along
the boundary today. This could cause damaging wind gusts, and
this should be the main hazard with any strong or severe
thunderstorms Sunday. Other severe weather parameters will not be
discounted but should not be as prevalent. An abundance of lightning
will be produced very easily by these storms through this
evening.
Rainfall amounts are still expected to be from 2 to 4 inches total
through through tonight. Most of this is expected with the
boundary as it moves through which would cause this to fall within
a relatively short period. Flooding of low lying and poor
drainage areas could be a problem today as well.
Coastal flooding is the next biggest item on the list. Areas that
normally receive salt water inundation during times of abnormal
high tide levels will receive water again today. Tide levels are
expected to be around 2ft above normal today. Highest levels will
be during times of high tide which will be from late morning
through the early afternoon hours today. Some of the lowest beach
and secondary paved routes may observe up to a foot of salt water
over those surfaces today.
LONG TERM...
Another round of sh/ts are expected Wednesday into Thursday
morning ahead of another cold front that should move through the
area Thursday morning. This could prove to be a wetter event with
its own round of strong to severe thunderstorms possible. We will
keep the main focus on one scenario at a time for the moment and
work this event as it unfolds and then swing that focus to mid-
week.
.LONG TERM...
Northwest winsd on the back side of the mid-week front will cause
all advisories, watches and warnings to lower. This will deliver
some much needed nice weather before a large upper high over the
southwest moves east and brings on the heat by the beginning of
the next work week.
&&
AVIATION...
Will introduce TSRA for western portions of the area this
morning, including KMCB, KBTR and KHDC. This package will spread
the mention of storms across the remaining terminals between 18z
today and 00z Monday, although storms could linger beyond that at
KGPT.
Winds will be a factor today with gusts to 30 knots or higher
at all terminals. This will especially be a problem for east-
west oriented runways. Expect winds to diminish after the passage
of the front through the day and overnight.
MARINE...
A strong spring cold front is causing winds to become very strong
today with some gusts well over gale force. Will continue the
Small Craft Advisory for all areas since sustained winds remain at
high end advisory. Very dangerous conditions for small craft will
continue until well after frontal passage later today. Waves near
6 feet in larger lakes, and 9 to 12 feet in the open Gulf waters
can be expected ahead of the front. Once the front moves through,
winds will shift to the northwest late tonight into Monday. Winds
will remain high post front at around 20 knots and waters will
still be rough. Expect improving conditions by Tuesday as high
pressure builds and seas begin to calm. Another low pressure
system is expected to impact the coast towards Thursday and Friday
of next week.
DECISION SUPPORT...
DSS code: Blue.
Deployed: None.
Activation: None.
Activities: Emergency Management emails
Monitoring convective threats for today.
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or
high visibility event.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby tropical
events; HazMat or other large episodes.
Red = Full engagement for Moderate risk of severe and/or
direct tropical threats; Events of National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 77 51 79 54 / 100 30 0 0
BTR 77 53 80 56 / 100 20 0 0
ASD 81 57 80 57 / 100 70 0 0
MSY 81 60 80 62 / 100 70 0 0
GPT 78 61 78 61 / 100 80 10 0
PQL 81 59 79 55 / 100 90 10 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until 7 PM CDT this evening for LAZ034>037-039-040-
046>050-056>072.
Coastal Flood Advisory until midnight CDT tonight for LAZ040-050-
058-060>064-066>070-072.
GM...Small Craft Advisory until midnight CDT tonight for GMZ530-532-
534-536-538-550-552-555-557-570-572-575-577.
MS...Wind Advisory until 7 PM CDT this evening for MSZ068>071-077-
080>082.
Coastal Flood Advisory until midnight CDT tonight for MSZ080>082.
GM...Small Craft Advisory until midnight CDT tonight for GMZ532-534-
536-538-550-552-555-557-570-572-575-577.
&&Hazardous weather outlook, Apr 30, 3:54 AM CDT, 5 hours 52 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service New Orleans LA 354 AM CDT Sun Apr 30 2017 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-302045- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 354 AM CDT Sun Apr 30 2017 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Today and Tonight A Tornado watch is in effect for portions of the forecast area. See website for more information. Strong to severe thunderstorms are possible today. A slight risk of severe weather exists today for all of the forecast area. All modes of severe weather is possible today. Heavy rainfall will be the highest concern with these strong to severe thunderstorms. Expect rainfall of 2 to 4 inches to occur with locally higher amounts. Rainfall will occur quickly with these thunderstorms as rainfall rates could be on the order of 1.5 to 2.5 per hour. See website for more details. A Coastal Flood Advisory will be in effect through this evening for all coastlines in southern Mississippi and southeast Louisiana. Persistent strong onshore winds are likely to produce tide levels 1 to 2 feet above normal during afternoon high tide periods both today and Sunday. A Wind Advisory has been issued for the entire area today through this evening. Wind speeds are expected to increase 20 to 30 mph with gusts to 35 to 40 mph. Strong winds will be present over the coastal waters. Small Craft Advisories have been issued for portions of the waters. Expect the strong winds to continue through tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday A second period of thunderstorms and heavy rain will be possible across the area Wednesday or Thursday of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested Today.
In the hours before
Special weather statement, Apr 30, 9:21 AM CDT, 25 minutes before
Special Weather Statement
National Weather Service New Orleans LA
921 AM CDT SUN APR 30 2017
LAZ049-050-056>060-065-072-301445-
St. Charles-Livingston-Ascension-Upper Terrebonne-Southern
Tangipahoa-Assumption-St. John The Baptist-St. James-Upper Lafourche-
921 AM CDT SUN APR 30 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ST. JOHN THE BAPTIST...
SOUTHEASTERN ASCENSION...ST. JAMES...NORTHWESTERN ST. CHARLES...NORTH
CENTRAL TERREBONNE...SOUTHEASTERN LIVINGSTON...SOUTHERN TANGIPAHOA...
NORTHWESTERN LAFOURCHE AND SOUTHEASTERN ASSUMPTION PARISHES...
At 920 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Albany to Supreme. Movement was
southeast at 30 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Houma, Hammond, Thibodaux, Reserve, Laplace, Ponchatoula, Gramercy,
Lutcher, French Settlement, Albany, Springfield, Schriever,
Garyville, Supreme, Natalbany, Chackbay, Robert, Bayou Cane,
Whitehall and Killona.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A tornado watch remains in effect until 300 PM CDT for southeastern
Louisiana.
LAT...LON 2977 9106 3052 9065 3065 9032 3052 9024
3041 9024 3029 9031 3019 9042 3014 9043
3009 9042 2955 9071
TIME...MOT...LOC 1420Z 298DEG 25KT 3050 9063 2984 9099
24/RRThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 11:32 PM CDT | Wind Advisory | LIX | Amite, Pearl River, Pike, Walthall, Wilkinson | 16 hr |
| Apr 30, 5:06 AM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 39 min |
| Apr 30, 5:45 AM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 45 min |
| Apr 30, 6:37 AM CDT | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 38 min |
| Apr 30, 7:30 AM CDT | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 30 min |
| Apr 30, 7:56 AM CDT | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 34 min |
| Apr 30, 8:26 AM CDT | Tornado Warning | LIX | Amite, Pike | 34 min |
| Apr 30, 8:57 AM CDT | Severe Thunderstorm Warning | LIX | Amite, Pike, Walthall | 33 min |
| Apr 30, 9:28 AM CDT | Tornado Warning | LIX | Walthall | 32 min |
| Apr 30, 9:31 AM CDT | Severe Thunderstorm Warning | LIX | Pike, Walthall | 44 min |
| Apr 30, 10:18 AM CDT | Special Weather Statement | LIX | Pearl River | 57 min |
| Apr 30, 11:11 AM CDT | Special Weather Statement | LIX | Hancock, Pearl River | 64 min |
| Apr 30, 11:16 AM CDT | Areal Flood Advisory | LIX | Hancock, Pearl River | 119 min |
| Apr 30, 11:57 AM CDT | Special Weather Statement | LIX | Hancock, Pearl River | 93 min |
| Apr 30, 12:29 PM CDT | Tornado Warning | LIX | Hancock, Harrison | 31 min |
| Apr 30, 1:22 PM CDT | Areal Flood Advisory | LIX | Hancock, Harrison, Pearl River | 3 hr |
| Apr 30, 1:37 PM CDT | Special Weather Statement | LIX | Harrison, Jackson | 113 min |
| Apr 30, 3:53 PM CDT | Areal Flood Advisory | LIX | Jackson | 3 hr |
| Apr 29, 9:33 PM CDT | Special Weather Statement | LIX | Pointe Coupee | 57 min |
| Apr 30, 7:42 AM CDT | Tornado Warning | LIX | East Baton Rouge, East Feliciana, West Baton Rouge | 33 min |
| Apr 30, 7:59 AM CDT | Tornado Warning | LIX | East Baton Rouge, Livingston, Saint Helena, Tangipahoa | 31 min |
| Apr 30, 8:05 AM CDT | Tornado Warning | LIX | East Baton Rouge, East Feliciana, Saint Helena | 25 min |
| Apr 30, 8:53 AM CDT | Tornado Warning | LIX | Saint Helena, Tangipahoa, Washington | 37 min |
| Apr 30, 9:07 AM CDT | Special Marine Warning | LIX | 98 min | |
| Apr 30, 9:21 AM CDT | Special Weather Statement | LIX | Saint James, Saint John the Baptist | 24 min |
| Apr 30, 9:25 AM CDT | Special Marine Warning | LIX | 95 min | |
| Apr 30, 10:07 AM CDT | Areal Flood Advisory | LIX | Ascension, Assumption, Jefferson, Lafourche, Livingston, Saint Charles and 7 more | 113 min |
| Apr 30, 10:09 AM CDT | Special Weather Statement | LIX | Jefferson, Lafourche, Orleans, Saint Charles, Saint John the Baptist, Saint Tammany | 66 min |
| Apr 30, 10:31 AM CDT | Tornado Warning | LIX | Saint Tammany, Tangipahoa | 14 min |
| Apr 30, 10:47 AM CDT | Special Marine Warning | LIX | 58 min | |
| Apr 30, 10:56 AM CDT | Special Marine Warning | LIX | 49 min | |
| Apr 30, 11:13 AM CDT | Special Weather Statement | LIX | Jefferson, Orleans | 62 min |
| Apr 30, 11:38 AM CDT | Special Marine Warning | LIX | 52 min | |
| Apr 30, 12:05 PM CDT | Special Marine Warning | LIX | 55 min | |
| Apr 30, 12:27 PM CDT | Special Marine Warning | LIX | 63 min | |
| Apr 30, 12:40 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche | 20 min |
| Apr 30, 12:57 PM CDT | Special Marine Warning | LIX | 63 min | |
| Apr 30, 1:20 PM CDT | Areal Flood Advisory | LIX | Jefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Tammany | 3 hr |
| Apr 30, 1:27 PM CDT | Special Marine Warning | LIX | 93 min | |
| Apr 30, 1:38 PM CDT | Special Weather Statement | LIX | Plaquemines | 67 min |
| Apr 30, 1:57 PM CDT | Special Marine Warning | LIX | 63 min | |
| Apr 30, 2:55 PM CDT | Special Marine Warning | LIX | 95 min | |
| Apr 30, 4:10 PM CDT | Special Marine Warning | LIX | 95 min | |
| Apr 30, 5:27 PM CDT | Special Weather Statement | LIX | Plaquemines | 33 min |
| Apr 30, 5:30 PM CDT | Special Marine Warning | LIX | 60 min | |
| Apr 30, 5:33 PM CDT | Special Marine Warning | LIX | 27 min | |
| Apr 30, 5:40 PM CDT | Special Marine Warning | LIX | 35 min | |
| Apr 30, 5:58 PM CDT | Special Weather Statement | LIX | Plaquemines | 62 min |
| Apr 30, 6:07 PM CDT | Special Marine Warning | LIX | 53 min | |
| Apr 30, 6:12 PM CDT | Special Marine Warning | LIX | 63 min | |
| Apr 30, 6:26 PM CDT | Special Marine Warning | LIX | 64 min |
Nearby
River Flood Warnings in Mississippi, 2017River Flood Warnings in Louisiana, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.